Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2022, 10:05 AM CDT for Val Verde County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2022, 10:05 AM CDT (15:05 UTC)
- Expired
- Apr 25, 2022, 10:47 AM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 147 km from the middle of the area, began a volume at 15:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
The text
As transmitted.
614
WUUS54 KEWX 251505
SVREWX
TXC465-251600-
/O.NEW.KEWX.SV.W.0055.220425T1505Z-220425T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1005 AM CDT Mon Apr 25 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Val Verde County in south central Texas...
* Until 1100 AM CDT.
* At 1005 AM CDT, a severe thunderstorm was located 9 miles northeast
of Pumpville, or 18 miles north of Langtry, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2998 10175 3016 10170 3012 10121 2983 10129
TIME...MOT...LOC 1505Z 281DEG 20KT 3006 10165
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF2 follow-up statements
782
WWUS54 KEWX 251528
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1028 AM CDT Mon Apr 25 2022
TXC465-251600-
/O.CON.KEWX.SV.W.0055.000000T0000Z-220425T1600Z/
Val Verde TX-
1028 AM CDT Mon Apr 25 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHWESTERN VAL VERDE COUNTY...
At 1028 AM CDT, a severe thunderstorm was located 10 miles south of
Pandale, or 16 miles north of Langtry, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2994 10162 3015 10158 3012 10121 2983 10129
TIME...MOT...LOC 1528Z 281DEG 20KT 3004 10151
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BF377
WWUS54 KEWX 251547
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1047 AM CDT Mon Apr 25 2022
TXC465-251557-
/O.CAN.KEWX.SV.W.0055.000000T0000Z-220425T1600Z/
Val Verde TX-
1047 AM CDT Mon Apr 25 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 2994 10162 3015 10158 3012 10121 2983 10129
TIME...MOT...LOC 1546Z 281DEG 20KT 3002 10139
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:50 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 25, 8:50 AM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 850 AM CDT Mon Apr 25 2022 ...New MESOSCALE UPDATE... 13Z surface observations show the continued south-southeast progression of a shallow cold front across South-Central Texas. The baroclinic zone currently extends from near Giddings, south and west into the San Antonio metro area, and due west before intersecting the Rio Grande River just south of Del Rio. Surface-based convective development has been limited immediately along the boundary, however, radar trends have indicated an upward trend in elevated showers immediately to the north of the analyzed frontal position. The combination of southeasterly moisture transport up and over the advancing front, as well as the onset of daytime heating, should support increasing coverage of showers and eventual thunderstorms through the near term. Latest mesoanalysis indicates minimal convective inhibition and building instability east of US 281 and south of I-10, which should support development and intensification of activity the south of the front as well. Further to the northwest, more robust convective activity is in progress, particularly across portions of Val Verde and Edwards Counties. Position well north of the surface front, this storms are elevated in nature. Benefiting from shear provided by a 300 mb jet streak in the near-vicinity, these cells have briefly pulsed up to near severe levels over the last 90 minutes, and continue to be the strongest storms in the area. Small hail ranging from pea to penny size will be possible with these storms, and we continue to monitor radar trends for signs of further intensification. .UPDATE... Issued at 508 AM CDT Mon Apr 25 2022 Recently updated temperature and dew point grids to reflect the quicker progression of the front advancing into the Hill Country. Additionally, have elected to adjust the PoP grids with the ongoing lull in activity and the latest trends in the Convective allowing model guidance. With PWATS at 150 to 175 percent of normal for this time of year and frontal forcing, do still anticipate for several rounds of showers and storms today along and behind the cold front. Isolated strong to severe thunderstorms and locally heavy rainfall remain possible, including the elevated thunderstorms across the Southern edwards Plateau just north of Val Verde County. && .SHORT TERM... (Today through Tuesday) Issued at 255 AM CDT Mon Apr 25 2022 A pre-frontal trough moved west to east across portions of the region this evening into the overnight sparking some showers and isolated thunderstorms. While farther northwest across the Edwards Plateau into portions of the Hill Country, isolated to scattered severe thunderstorms developed and continued into the overnight in advance of the approaching cold front. Primary hazards with those storms remain large hail and damaging winds. A severe thunderstorm watch was expanded to include Real and Kerr Counties. This severe thunderstorm watch remains in effect through 3 am. This activity as it moves east-southeastward will be moving into a weaker shear environment where storms will likely become less intense. As the front continues to advance southward into and across South- Central Texas this morning through the afternoon, additional shower and thunderstorm activity will be expected where several clusters and/or rounds will be possible. This activity will likely not be as organized as the ongoing severe activity in the Edwards Plateau and Hill Country given a weaker shear and lower instability environment. However, some stronger cells could pulse up at times to where an isolated severe storm or two could remain possible. Given this potential, the latest day 1 convective outlook includes a marginal risk across majority of South-Central Texas from Monday into Monday night. Main hazards would be localized large hail and strong winds. Locally heavy rain will be expected with stronger storms and any clusters of storms across the region. Latest model guidance shows rounds of showers and storms lingering through much of Monday night and into Tuesday morning before gradually drying out from north to south. Model output continues to remain on target for beneficial rainfall totals across South-Central Texas with amounts on average of between 1 to 2 inches of rain. Locally higher amounts exceeding 3 inches will be possible, especially with any training shower or thunderstorm activity, especially if embedded within any larger clusters of activity. Despite the ongoing drought conditions, cannot rule out some minor flooding given heavier rainfall rates and/or with those higher localized rainfall amounts. A marginal risk for excessive rainfall from the WPC excessive rainfall outlook will be maintained across the region. Ahead of the front, expect for the warm and humid conditions to maintain with light to modest east to southeasterly winds. However, behind the front, a much cooler airmass will filter in the region with moderate northeasterly breezes. This cooler airmass will also be reinforced by rain-cooled air and cloudy conditions. Locations will fall into the 60s and low 70s behind the front today while the temperatures south of the front will reach into the 80s for this afternoon. The cooler air behind the front will remain through the rest of the short term with overnight lows tonight in the 50s and 60s while afternoon highs hold in the 60s and low 70s area wide on Tuesday. && .LONG TERM... (Tuesday night through Sunday) Issued at 255 AM CDT Mon Apr 25 2022 Chances of showers and isolated thunderstorms linger along the Rio Grande/Winter Garden areas Tuesday night into Wednesday. Deeper moisture exists there for activity to develop there or move into that area from the Serranias del Burro of Mexico while a weak mid level impulse moves overhead. Due to cloudiness and waning cold advection from today's cold frontal passage, below normal temperatures are expected. Southerly winds return leading to a warming and moistening trend Thursday into Friday. There may be a few patches of light rain or drizzle in the early morning hours due to forcing by the low level jet, as well as, showers and thunderstorms over the Serranias del Burro of Mexico moving into our Rio Grande areas, however, chances are currently too low to mention for either scenario. Temperatures warm to above normal Thursday and Friday. A surface boundary, possibly cold front is expected to approach our area sometime this weekend, however, timing varies between the GFS and ECMWF. For now, will go with the blended guidance. This brings slight chances of showers and thunderstorms mainly for our eastern areas by Sunday. Forecast soundings show a potential for isolated strong to possibly severe storms. Above normal temperatures will continue. && .AVIATION... (12Z TAFS) Issued at 615 AM CDT Mon Apr 25 2022 Ceilings so far across the I-35 TAF Sites (KAUS, KSAT, KSSF) have been holding tough with a mix of MVFR/VFR but conditions will soon become solidly MVFR to near IFR at all sites beginning this morning as a cold front moves across the region. Moderate northerly winds will also develop behind this front. Expect forcing along the front to help develop several rounds of showers and thunderstorms across South-Central Texas from today through tonight. Best chances for precipitation at the aerodromes will likely to occur from the mid- morning hours onwards into the early evening. Coverage may become more hit or miss beyond that time but lingering showers and storms remain into the night and possible into Tuesday morning. Confidence remains low regarding the placement and/or timing of convection impacting the TAF sites. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 57 70 57 / 80 70 20 0 Austin Bergstrom Intl Airport 72 56 70 56 / 80 70 20 0 New Braunfels Muni Airport 75 57 71 58 / 80 70 30 0 Burnet Muni Airport 66 54 69 55 / 80 50 10 0 Del Rio Intl Airport 73 59 70 63 / 80 70 30 20 Georgetown Muni Airport 68 55 71 54 / 90 60 10 0 Hondo Muni Airport 76 58 71 59 / 70 70 40 10 San Marcos Muni Airport 74 56 70 57 / 80 70 30 0 La Grange - Fayette Regional 79 61 72 60 / 90 70 30 0 San Antonio Intl Airport 75 58 69 59 / 70 70 30 10 Stinson Muni Airport 78 60 71 61 / 70 70 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Quigley Long-Term...04 Aviation...Brady
Hazardous weather outlook, Apr 25, 3:06 AM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 306 AM CDT Mon Apr 25 2022 TXZ171>173-183>194-202>209-217>225-228-260815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 306 AM CDT Mon Apr 25 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong to severe thunderstorms are possible across the majority of South-Central Texas for today through tonight. The main hazards are large hail and damaging winds. Rainfall will be heavy at times and could lead to ponding on roadways or minor nuisance flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 6:47 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
647 AM CDT Mon Apr 25 2022
TXZ183-251230-
Val Verde TX-
647 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northeastern Val
Verde County through 730 AM CDT...
At 647 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Juno, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Val
Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10113 3029 10070 3023 10070 3007 10074
3019 10116
TIME...MOT...LOC 1147Z 282DEG 17KT 3027 10106
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CPSpecial weather statement, Apr 25, 7:33 AM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
733 AM CDT Mon Apr 25 2022
TXZ184-251315-
Edwards TX-
733 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of northwestern Edwards
County through 815 AM CDT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm 20
miles north of Loma Alta, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
US-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10012 3009 10010 3010 10070 3029 10070
TIME...MOT...LOC 1232Z 267DEG 32KT 3020 10068
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BFSpecial weather statement, Apr 25, 7:38 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
738 AM CDT Mon Apr 25 2022
TXZ183-251330-
Val Verde TX-
738 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of central Val Verde
County through 830 AM CDT...
At 738 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Shumla, or 15 miles northwest of Comstock, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bakers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 10132 2988 10143 3012 10128 2988 10102
TIME...MOT...LOC 1238Z 237DEG 15KT 2988 10130
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BFSpecial weather statement, Apr 25, 8:27 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
827 AM CDT Mon Apr 25 2022
TXZ183-251415-
Val Verde TX-
827 AM CDT Mon Apr 25 2022
...A strong thunderstorm will impact portions of east central Val
Verde County through 915 AM CDT...
At 827 AM CDT, Doppler radar was tracking a strong thunderstorm near
Comstock, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Comstock, Pafford Crossing, Devils River State Nat Area Big Satan,
and Devils River State Nat Area Del Norte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2962 10112 2976 10127 2985 10124 3000 10105
2972 10083
TIME...MOT...LOC 1327Z 237DEG 14KT 2974 10111
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| Apr 24, 10:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 38 min |
| Apr 25, 12:21 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Apr 25, 12:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Apr 25, 12:48 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 42 min |
| Apr 25, 1:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 64 min |
| Apr 25, 1:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| Apr 25, 1:39 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 66 min |
| Apr 25, 2:13 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 35 min |
| Apr 25, 6:47 AM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| Apr 25, 7:33 AM CDT | Special Weather Statement | EWX | Edwards | 42 min |
| Apr 25, 7:38 AM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Apr 25, 8:27 AM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Apr 25, 8:56 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 25, 9:20 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Apr 25, 9:54 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 10:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| Apr 25, 10:43 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 4 hr |
| Apr 25, 11:26 AM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Apr 25, 12:59 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 25, 1:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Apr 25, 2:59 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| Apr 25, 3:41 PM CDT | Special Weather Statement | EWX | DeWitt | 49 min |
| Apr 25, 5:06 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 5:46 PM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| Apr 25, 6:18 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.